Acquired factor inhibitor in a patient with monoclonal gammopathy of undetermined significance responding to rituximab

    loading  Checking for direct PDF access through Ovid

Abstract

Bleeding diathesis is a rare manifestation of monoclonal gammopathies that is often attributed to a dysfunction of the coagulation pathway. Patients usually present with a severe bleeding disorder attributed to an acquired factor inhibitor, most commonly factor VIII inhibitor. Data are sparse concerning this disease, and subsequently the best course of action is not yet defined in such clinical instances. In this article, we report the case of a patient, known to have a monoclonal gammopathy of unknown significance, who was followed for over two decades for a bleeding disorder attributed to an acquired thrombin inhibitor. We describe also the different modalities used as maintenance and event treatments as the patient presented repetitive cataclysmic bleedings.

Related Topics

    loading  Loading Related Articles